Alert archive / Illinois / River Flood Warnings in 2020

River Flood Warning 17, NWS Lincoln, IL

February 26, 2020Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Feb 26, 2020, 5:24 AM CST for Clay County, Richland County, Illinois. It took effect at Feb 26, 2020, 2:00 PM CST. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Feb 26, 2020, 5:24 AM CST (11:24 UTC)
In effect from
Feb 26, 2020, 2:00 PM CST
Expired
Feb 28, 2020, 3:52 PM CST
In force
50 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

902 
WGUS43 KILX 261124
FLWILX


Flood Warning
National Weather Service Lincoln IL
524 AM CST Wed Feb 26 2020

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-270123-
/O.NEW.KILX.FL.W.0017.200226T2200Z-200228T2200Z/
/CLAI2.1.ER.200226T2200Z.200227T1800Z.200228T1600Z.NO/
524 AM CST Wed Feb 26 2020

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River below Clay City.
* From this afternoon until Friday afternoon.
* At  445 AM Wednesday the stage was 17.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 18.4 feet by tomorrow afternoon.The river will fall 
  below flood stage by Friday morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  17.3 Wed 5 AM    18.3   18.2   17.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

jrp
6 follow-up statements
912 
WGUS83 KILX 261457
FLSILX


Flood Statement
National Weather Service Lincoln IL
857 AM CST Wed Feb 26 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-270457-
/O.EXT.KILX.FL.W.0017.200226T2000Z-200229T0600Z/
/CLAI2.1.ER.200226T2000Z.200227T1800Z.200229T0000Z.NO/
857 AM CST Wed Feb 26 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* From this afternoon until late Friday night.
* At  845 AM Wednesday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 18.6 feet by tomorrow afternoon.The river will fall 
  below flood stage by Friday evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  17.7 Wed 9 AM    18.5   18.4   17.4


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

jrp
855 
WGUS83 KILX 270044
FLSILX

Flood Statement
National Weather Service Lincoln IL
644 PM CST Wed Feb 26 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-271443-
/O.EXT.KILX.FL.W.0017.000000T0000Z-200229T0000Z/
/CLAI2.1.ER.200226T2045Z.200227T1800Z.200228T1800Z.NO/
644 PM CST Wed Feb 26 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Friday evening.
* At 545 PM Wednesday the stage was 18.1 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.6 feet by 
  tomorrow afternoon. The river will fall below flood stage Friday 
  afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  18.1 Wed 6 PM    18.5   18.3   17.2

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

07
980 
WGUS83 KILX 271557
FLSILX


Flood Statement
National Weather Service Lincoln IL
957 AM CST Thu Feb 27 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-280556-
/O.CON.KILX.FL.W.0017.000000T0000Z-200229T0000Z/
/CLAI2.1.ER.200226T2045Z.200227T1545Z.200228T1800Z.NO/
957 AM CST Thu Feb 27 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Friday evening.
* At  945 AM Thursday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Little Wabash River
 Clay City         18  18.3 Thu 10 AM   18.2   17.2   15.6


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

jrp
701 
WGUS83 KILX 280126
FLSILX

Flood Statement
National Weather Service Lincoln IL
726 PM CST Thu Feb 27 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-281525-
/O.CON.KILX.FL.W.0017.000000T0000Z-200229T0000Z/
/CLAI2.1.ER.200226T2045Z.200227T1545Z.200228T1800Z.NO/
726 PM CST Thu Feb 27 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Friday evening.
* At 645 PM Thursday the stage was 18.3 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.3 feet by 
  early tomorrow morning. The river will fall below flood stage 
  tomorrow afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Little Wabash River
 Clay City         18  18.3 Thu 7 PM    18.3   17.2   15.5

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

07
433 
WGUS83 KILX 281623
FLSILX


Flood Statement
National Weather Service Lincoln IL
1023 AM CST Fri Feb 28 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-290300-
/O.EXT.KILX.FL.W.0017.000000T0000Z-200229T0300Z/
/CLAI2.1.ER.200226T2045Z.200227T1545Z.200228T2100Z.NO/
1023 AM CST Fri Feb 28 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until this evening.
* At  945 AM Friday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  18.1 Fri 10 AM   17.4   15.8   13.8


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

jrp
633 
WGUS83 KILX 282152
FLSILX


Flood Statement
National Weather Service Lincoln IL
352 PM CST Fri Feb 28 2020

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-282222-
/O.CAN.KILX.FL.W.0017.000000T0000Z-200229T0300Z/
/CLAI2.1.ER.200226T2045Z.200227T1545Z.200228T1930Z.NO/
352 PM CST Fri Feb 28 2020

The Flood Warning is cancelled for
  The Little Wabash River below Clay City.
* At  345 PM Friday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at  130 PM Friday.
* Forecast...The river will continue to fall to 17.4 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  17.9 Fri 4 PM    17.4   15.8   13.9


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 26, 4:00 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Feb 26, 4:00 AM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
400 AM CST Wed Feb 26 2020

.SYNOPSIS...
Issued at 339 AM CST Wed Feb 26 2020

Snowfall will continue to impact the region today, with
accumulations expect up to 2 inches in many locations. Strong
winds will arrive today, behind the system, which could bring some
blowing snow to the region. After the system exits, cooler and
drier air will filter into the area for the remainder of the week
for locations in the northern half of Illinois. While a light
clipper slides through southern Illinois Thursday night.

&&

.SHORT TERM...(Today through Thursday)
ISSUED AT 339 AM CST Wed Feb 26 2020

Snowfall began to impact the region overnight, as temperatures
finally dropped below freezing on sfcs to allow accumulations.
The sfc Low pressure this morning was sliding through the Ohio
Valley, while the upper Low remains situated over southern
Illinois. As the Lows both continue an eastward progression, the
snow will gain speed later today exiting the region this evening.
Additional snowfall expected throughout the region is forecast to
be upwards of 2 inches in many locations, with localized 3 inches
possible...more towards the ne portion of the CWA into northern
Indiana. Snow amounts lowered overall throughout the duration of
the event, due to the water capacity of snowflakes. With totals of
2-3 across the region, instead of 3-6, mainly due to moisture of
flakes, and temperature of the ground layer. As temps warm today,
additional melting will occur, which is expected to lead to
additional rises on the local waterways. South of the I-70
corridor, should remain mostly a rain/snow mix once precip makes
it there. This is due to warmer temps remaining across southern
Illinois.

As the system slides eastward this afternoon, winds will increase
from the north/northwest. This will bring cooler temperatures to
the region overnight, with the possibility of re-freeze on
untreated sfcs tonight. Made minor edits to the WWA, in terms of
end times, model suggestion allowed for a decision on ending I-55
and points west at 18z, while continuing eastern Illinois through
00z.

Very light snow flurries could occur tonight, as the colder air
filters into the region, with elevated moisture content on the
ground. Did not include the mention of flurries in the forecast as
this is not expected to bring any additional impacts. The flurry
chances could linger into early Thursday, but again not expecting
any issues. Drier conditions move across Illinois Thursday,
however temps will be on the cool side again, with highs in the
30s.

&&

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 216 AM CST Wed Feb 26 2020

Thursday night, a colder pattern will be in place with a deep upper
trough over the Great Lakes and strong ridging across the west.
Models continue to indicate low amplitude shortwave diving south
in the northwest flow across portions of the mid Mississippi
Valley Thursday night bringing a chance of snow. While moisture
will be fairly meager, temperatures are cold enough that snow
production should be efficient with minimal ascent, and shouldn't
be hard to squeeze out some flurries. Do not anticipate much in
the way of accumulating snow at this point. Much of the same
Friday with another cool day with highs in the 30s with perhaps an
off chance for a couple flurries with any weak disturbances in
the northwest flow.

Saturday into Sunday, upper ridge will begin to shift east across
the Upper Midwest while southwest flow transports warmer air across
the local area. Temperatures warm back into the 40s over the
weekend, then into the 50s through the first half of the upcoming
week, and possibly 60s. There remains quite a bit of spread in
temperatures especially on Sunday, and some models are supporting
60s Sunday and Monday. Forecast remains a bit on the lower side
for temps expecting increasing cloud cover and eventually
precipitation overspreading the area later Sunday into Monday as
isentropic ascent increasing in the strengthening southwest flow.
Meanwhile, a strong shortwave is progged to dig across SoCal
early next week then lift across the southern Plains Tuesday.
Deepening surface low will lift across the mid Mississippi Valley
by the middle of next week bringing continued precip chances to
portions of the region, though details will hinge on the track.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1110 PM CST Tue Feb 25 2020

Most recent wave of light snow has begun to diminish recently from
KSPI-KDNV, with 2-3SM visibility prevailing where it still is
occurring. Lots of IFR ceilings, though the temporary surges above
3,000 feet continue around KPIA. All sites are expected to rise to
above 1,000 feet by mid morning Wednesday, as the heavier snow
bands exit the state. VFR conditions expected by 00Z near
KPIA/KSPI and working eastward in the evening.

North winds will gradually turn northwest through Wednesday
morning, and remain gusting 20-25 knots until late afternoon.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon CST today for ILZ029>031-
036>038-040>042-047>051.

Winter Weather Advisory until 6 PM CST this evening for
ILZ043>046-052>057-061.

&&

SYNOPSIS...Baker
SHORT TERM...Baker
LONG TERM...Deubelbeiss
AVIATION...Geelhart
Hazardous weather outlook, Feb 26, 3:51 AM CST, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
351 AM CST Wed Feb 26 2020

ILZ027-028-271000-
Knox-Stark-
351 AM CST Wed Feb 26 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Light snow is expected this morning. Additional snow accumulations
will be less than an inch.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ029>031-036>038-040>042-047>051-271000-
Cass-Fulton-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria-
Sangamon-Schuyler-Scott-Tazewell-Woodford-
351 AM CST Wed Feb 26 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Light to moderate snow will continue through midday today, then
taper from the west. Up to an additional two inches of snow is
expected with locally higher amounts possible.

Minor flooding will continue along the Illinois River between
Havana and Beardstown.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Minor flooding will continue along the Illinois River between
Havana and Beardstown into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ043>046-052>057-061-271000-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie-
Piatt-Shelby-Vermilion-
351 AM CST Wed Feb 26 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Light to moderate snow will continue this morning through this
afternoon today, then taper from the west. Up to an additional two
inches of snow is expected with locally higher amounts possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-271000-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
351 AM CST Wed Feb 26 2020

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

Light snow is possible this morning and afternoon. A dusting up
to around an inch of snow is possible.

Minor flooding is possible along the Little Wabash River near Clay
City later today.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Minor flooding is possible along the Little Wabash River near Clay
City later Thursday through this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Deubelbeiss

In the hours before

Local storm report, Feb 26, 3:59 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
359 AM CST WED FEB 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     SNOW             SPRINGFIELD             39.80N 89.64W
02/26/2020  M1.0 INCH        SANGAMON           IL   BROADCAST MEDIA

            SNOW ACCUMULATED BETWEEN 130 AM AND 345 AM. STILL
            SNOWING.

&&

BMD

Nearby

River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.